Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Smoking marijuana. Why am I sweating at night?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
hi i am a 30 year old male i hve been smoking marijuana for about 15 years now. some nights i sweat in my sleep, no other health problems to mention, i also smoke about 2 pacs of ciggerets a day. im not very over wheight , 5ft 5in about 200 lbs. could the smoking be causeing my night sweats?
Posted Thu, 26 Apr 2012 in Sleep Disorders
Answered by Dr. Sujeet N Charugulla 25 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Night sweats are due to fluctuations in temperature caused by the BMR (Basal Metabolic Rate) variations due to sympathetic over-activity caused by derangement in your autonomic nervous system by opioid neurotransmitters in marijuana.

You are a chronic opioid abuser, so you will need substitution therapy and maintenance followed later by weaning off gradually. All this requires medical care, and I suggest you get care immediately.

This is in the best interest of your overall health.

Let me know, if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me. Hope, this helps. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor